What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 10, 2:57 PM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 10, 2:57 PM EST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
357 PM EDT Sat Aug 10 2024
.SYNOPSIS...
Periods of unsettled weather are expected to continue this
weekend and into early next week as a stalled front settles near
the area, especially areas east of I-95. With saturated grounds
across the region, it will not take much rainfall to cause
additional flash flooding. Somewhat drier and slightly cooler
weather is expected behind the cold front during the middle of
next week.
&&
.NEAR TERM /THROUGH SUNDAY/...
Frontal boundary nearly stalled just west of the area. It is
progged to recede northwestward overnight and then sink back to
its original current location Sunday morning and then drift a
bit closer to the coast by midday or afternoon. This afternoon's
convection will wane with the loss of heating. Winds light and
variable to calm tonight so conditions could favor fog
development. Areas that receive appreciable rain will have
better chances, but since this is not yet known have just
introduced area-wide. The proximity of the front will keep
Sunday from growing as warm as today but hefty CAPE will develop
once again leading to fairly widespread thunderstorm coverage.
With storm motion being capped at 10kt or less the threat for
flooding downpours will persist.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
A stalled frontal boundary will continue to bring unsettled
weather to the area through Monday night. Daytime highs around
90. Heavy rain in previous days means that any additional
rainfall could easily produce localized flooding. Areas east of
I-95 will have the best chance of afternoon showers and storms.
These storms will be slow moving and some could train over the
area which would produce heavy rainfall accumulations.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Showers and storms expected on Tuesday as the cold front begins
to slip southward. A lifting upper level trough will cause the
boundary to pivot during the afternoon as the focus for showers
and storms shifts to northeastern SC and coastal southeast NC. A
stronger trough will dive southward on Wednesday and push the
remainder of the cold front offshore. Some residual showers and
storms are possible on Wednesday afternoon, but this will be the
start of a cooler and drier period.
High pressure settles over the region for late next week and
into next weekend. Daily highs in the mid and upper 80s with
overnight lows in the mid 60s. Dew points in the mid 60s will be
a very welcome change as we continue to dry-out after Debby.
We will be watching the tropics late next week as what is
likely to become Ernesto approaches the western Atlantic. The
aforementioned trough is forecast to keep Ernesto out to sea,
but local surf and rip current impacts are certainly possible as
swells arrive by next weekend. The combination of swells and
nice weather will certainly be something to consider for beach
safety in the coming days.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
With numerous outflow boundaries it will be difficult to
pinpoint convection this afternoon, though the LBT area still
stands to see the best coverage. As with previous days VSBY
restrictions will generally be MVFR for tempo groups, though
very short-lived dips below 1SM will be possible due to our
precipitable water values near all time highs for the date. MVFR
cigs move in from the NW again overnight and some MVFR fog
could develop area-wide especially wherever it rains. Some
guidance shows LIFR fog but the probabilistic guidance was a bit
too low to forecast such restrictions at this time.
Extended Outlook... Predominant VFR expected this weekend into
early next week as we return to a more typical summertime
pattern with diurnal showers/storms.
&&
.MARINE...
Through Saturday... Wind to remain out of the southwest through
the period as the waters remain between a frontal boundary and
high pressure offshore. The boundary will show a little movement
but not enough to affect wind direction. As it draws closer to
the coast on Sunday though it will lead to a decrease in speeds.
Spectral wave plots show quite a few wind chops that will tend
to decrease tomorrow, the greatest power peak being around 8
seconds.
Saturday Night through Thursday Night... An approaching cold
front will lead to an increase in the potential for showers and
storms through early next week. A weak frontal boundary stalled
near the coast will keep winds fairly light (generally around
10-15 knots this weekend and around 10 knots early next week).
High pressure will sink southward on Wednesday which should
bring northerly winds to the area during the middle of next
week with cooler and drier conditions.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch until midnight EDT tonight for NCZ087-096-105.
SC...None.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...MBB
SHORT TERM...21
LONG TERM...21
AVIATION...MBB
MARINE...MBB/21
Hazardous weather outlook, Aug 10, 3:13 AM EST, 15 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
413 AM EDT Sat Aug 10 2024
NCZ099-107-109-SCZ017-023-024-032-033-039-055-058-059-110815-
Columbus-Inland New Hanover-Inland Brunswick-Marlboro-Darlington-
Dillon-Florence-Marion-Williamsburg-Inland Georgetown-Central Horry-
Northern Horry-
413 AM EDT Sat Aug 10 2024
This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.
.DAY ONE...Today and tonight.
Pockets of heavy rain could lead to isolated flash flooding this
evening.
Heat indices may approach 105 briefly this afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Pockets of heavy rain on soils that have been saturated by Debby
could lead to isolated flooding through early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ087-096-105-110815-
Robeson-Bladen-Inland Pender-
413 AM EDT Sat Aug 10 2024
...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Heat indices may approach 105 briefly this afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Pockets of heavy rain on soils that have been saturated by Debby
could lead to isolated flooding through early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ106-108-110-SCZ054-056-110815-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
413 AM EDT Sat Aug 10 2024
...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Moderate Risk of Rip Currents.
Heat indices may approach 105 briefly this afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Pockets of heavy rain on soils that have been saturated by Debby
could lead to isolated flooding through early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
AMZ250-252-254-256-110815-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
413 AM EDT Sat Aug 10 2024
This Hazardous Weather Outlook is for the adjacent Coastal Waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEW
In the hours before
Special weather statement, Aug 10, 1:42 PM EST, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Wilmington NC
242 PM EDT Sat Aug 10 2024
SCZ054>056-058-101915-
Coastal Georgetown SC-Coastal Horry SC-Inland Georgetown SC-
Central Horry SC-
242 PM EDT Sat Aug 10 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GEORGETOWN AND
HORRY COUNTIES THROUGH 315 PM EDT...
At 240 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bucksport, or near Socastee. This thunderstorm was nearly stationary.
Additional thunderstorms will develop and are capable to produce
very heavy rain and lightning.
HAZARD...Very Heavy Rains and Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds and very heavy rains.
Locations impacted include...
Myrtle Beach, Conway, Socastee, Red Hill, Murrells Inlet, Garden
City, Myrtle Beach Airport, Hickory Grove, Burgess, Horry Georgetown
Technical College Conway Campus, Bucksville, Hand, Nixonville,
Barefoot Landing Area Of North Myrtle Beach, Bucksport, Dongola,
Forestbrook, Yauhannah, Coastal Carolina University, and Briarcliffe
Acres.
This includes the following highways...
SC Highway 31 between mile markers 5 and 18.
SC Highway 22 between mile markers 14 and 16, and between mile
markers 21 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3359 7926 3370 7922 3370 7920 3371 7920
3371 7919 3372 7919 3374 7920 3377 7919
3394 7893 3381 7873 3368 7895 3356 7904
TIME...MOT...LOC 1839Z 270DEG 4KT 3367 7911
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HAWKINSSpecial weather statement, Aug 10, 1:59 PM EST, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Wilmington NC
259 PM EDT Sat Aug 10 2024
SCZ017-023-102000-
Marlboro SC-Darlington SC-
259 PM EDT Sat Aug 10 2024
...STRONG THUNDERSTORMS WITH HEAVY RAIN WILL IMPACT DARLINGTON AND
MARLBORO COUNTIES THROUGH 400 PM EDT...
At 256 PM EDT, Doppler radar was tracking strong thunderstorms
producing very heavy rain and lightning along a line extending from
near Chavistown to 7 miles south of Cheraw State Park to near Clyde.
These thunderstorm are slowly moving in the western
Darlington and western Marlboro. Movement was east at 5 mph.
HAZARD...Very Heavy Rain and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bennettsville, Hartsville, Darlington, Mccoll, Lamar, Clio, Mont
Clare, Brownsville, Lydia, Darlington Raceway, Swift Creek, Oats,
Chavistown, Floyd, North Hartsville, Dovesville, Auburn, Wallace,
Clyde, and Mechanicsville.
This includes the following highways...
Interstate 20 between mile markers 125 and 139.
Interstate 95 in South Carolina mile marker 146 and near mile marker
175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3449 8005 3449 7989 3453 7983 3461 7978
3481 7993 3481 7968 3462 7945 3459 7946
3431 7963 3430 7963 3430 7973 3427 7974
3425 7981 3409 8007 3413 8013 3418 8014
3423 8011 3436 8018 3433 8024 3437 8029
TIME...MOT...LOC 1856Z 272DEG 26KT 3466 7975 3454 7986 3447 8019
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HAWKINSSpecial weather statement, Aug 10, 5:10 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Wilmington NC
610 PM EDT Sat Aug 10 2024
NCZ087-096-099-102245-
Robeson NC-Columbus NC-Bladen NC-
610 PM EDT Sat Aug 10 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ROBESON...CENTRAL
BLADEN AND NORTHWESTERN COLUMBUS COUNTIES THROUGH 645 PM EDT...
At 610 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Bladen Community College, or 9 miles west of
Elizabethtown, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elizabethtown, Bladenboro, Boardman, Ruskin, Bladen Community
College, Abbottsburg, Ammon, Butters, Evergreen, White Lake, Dublin,
and Bladen County Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3484 7849 3483 7847 3481 7846 3481 7845
3477 7843 3475 7839 3473 7839 3472 7838
3470 7837 3469 7835 3467 7834 3437 7892
3453 7902 3485 7855 3485 7852 3486 7850
TIME...MOT...LOC 2210Z 232DEG 85KT 3462 7878
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IGBSpecial weather statement, Aug 10, 5:46 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Wilmington NC
646 PM EDT Sat Aug 10 2024
NCZ096-105-102315-
Inland Pender NC-Bladen NC-
646 PM EDT Sat Aug 10 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN PENDER AND CENTRAL
BLADEN COUNTIES THROUGH 715 PM EDT...
At 646 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles west of Harrells, or 16 miles northeast of
Elizabethtown, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elizabethtown, Ruskin, White Lake, and Bladen County Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3475 7839 3470 7837 3469 7835 3465 7831
3467 7816 3473 7810 3473 7801 3472 7799
3472 7794 3465 7818 3464 7831 3463 7832
3461 7831 3452 7859 3471 7871 3481 7845
TIME...MOT...LOC 2246Z 247DEG 76KT 3472 7835
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IGBSpecial weather statement, Aug 10, 6:15 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Wilmington NC
715 PM EDT Sat Aug 10 2024
SCZ032-039-102345-
Williamsburg SC-Florence SC-
715 PM EDT Sat Aug 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL FLORENCE AND NORTH
CENTRAL WILLIAMSBURG COUNTIES THROUGH 745 PM EDT...
At 715 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cades, or near Lake City, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake City, Kingstree, Hebron, Cades, Friendfield, Scranton, Coward,
and Lake City Community Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3389 7988 3402 7968 3363 7957 3369 7987
3383 7991
TIME...MOT...LOC 2315Z 256DEG 20KT 3380 7981
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IGB